MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, shaft break, and balloon detachment occurred requiring an additional intervention.The patient underwent percutaneous transluminal angioplasty (pta).The 80% stenosed target lesion was located in the non-tortuous and mildly calcified arteriovenous fistula.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilation.During inflation, the balloon did not inflate evenly and on the third inflation at 16 atmospheres, the balloon ruptured in left subclavian vein.When the physician tried to remove the device through the jugular sheath, the balloon material was stuck at the sheath.As a result, the balloon catheter broke in half leaving the part of the catheter and the torn balloon pieces inside the patient.Subsequently, the physician punctured on the right femoral artery with a 16 french sheath.After angiography, a minor vessel injury was observed.The device was successfully removed by snare.The procedure was increased by three hours and was completed with another of same device.The patient was sent to emergency room for monitoring possible complications.
 
Event or Problem Description
It was reported that balloon rupture, shaft break, and balloon detachment occurred requiring an additional intervention.The patient underwent percutaneous transluminal angioplasty (pta).The 80% stenosed target lesion was located in the non-tortuous and mildly calcified arteriovenous fistula.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilation.During inflation, the balloon did not inflate evenly and on the third inflation at 16 atmospheres, the balloon ruptured in left subclavian vein.When the physician tried to remove the device through the jugular sheath, the balloon material was stuck at the sheath.As a result, the balloon catheter broke in half leaving the part of the catheter and the torn balloon pieces inside the patient.Subsequently, the physician punctured on the right femoral artery with a 16 french sheath.After angiography, a minor vessel injury was observed.The device was successfully removed by snare.The procedure was increased by three hours and was completed with another of same device.The patient was sent to emergency room for monitoring possible complications.It was further reported that the patient condition was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 7.0 x 200, 75cm, was received for analysis.The device was received in two sections due to device separation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 70mm distal of the proximal balloon sleeve.This type of damage most probably occurred when the device was being withdrawn through the sheath.The rated burst pressure for this device as per mustang specification.A visual examination observed damage to the tip of the device.This type of damage is consistent with excessive force being applied to the device.A visual and tactile examination found the shaft of the device to have completely detached at two locations.The first break was located approximately 100mm distal of the proximal balloon sleeve.The second break was located approximately 25mm proximal of the distal balloon bond.The middle section of shaft which detached between both markerband was not returned for analysis.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination found one of the markerbands to have moved distally on the device towards the tip.The markerband displacement most probably occurred due to the severe shaft damage causing it to loosen and move.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16451945
Report Number2124215-2023-08600
Device Sequence Number17525476
Product Code LIT
UDI-Device Identifier08714729794189
UDI-Public08714729794189
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0030541787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer02/24/2023
04/06/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/20/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale